Jump to content




Photo
- - - - -

risperdal and losing weight


  • Please log in to reply
6 replies to this topic

#1 gabe911

gabe911

    Member

  • Member
  • Pip
  • 36 posts

Posted 07 July 2011 - 01:40 AM

hi ive been on risperdal for quite a while now. i started at 6 mg and I turned from about 130 pounds to 160 pounds. AFter months i gradually reduced to 1 mg, but the thing is..... I hardly lost any weight! If im ever off risperdal completely will i ever lose weight?
Dx: Paranoid Schizophrenia


Rx: Risperidone. 2 mg


#2 AirMarshall

AirMarshall

    Jumping the CB Shark

  • Member
  • Pip
  • 6686 posts

Posted 07 July 2011 - 01:59 AM

To lose weight you must reduce food intake and increase physical activity. There is just no magic solution.

**My work is done.  Swimming for the nearest shore.**


#3 Friz

Friz

    Member

  • Member
  • Pip
  • 14 posts

Posted 07 July 2011 - 04:12 AM

I agree with OP. My experience with risperdal was a major appetite increase at only 0.5mg. You'll need to eat better and exercise more.

#4 Disorderly

Disorderly

    Sound of Madness

  • Member
  • Pip
  • 96 posts

Posted 07 July 2011 - 06:10 AM

I hate Risperdal, I turned into a blimp taking that stuff. I switched to Abilify and the weight is coming off, hopefully all of it. Oh and I don't feel sleepy and dopey like I did on Risperdal. You should try Geodon or Abilify in my opinion.

#5 Anna

Anna

    Member

  • Inmate
  • 4003 posts

Posted 07 July 2011 - 09:22 AM

On the big 3: zyprexa, seroquel and risperdal, one MUST limit carbs and exercise to lose weight. I do find that the lower my dose of quel, the easier it is to lose. But I still have to work very hard at it.

Geodon and abilify CAN be less weight inducinng, but they still cause weight gain in some. It all depends on your body's reaction to the drug.

If you really like risperdal, i would suggest looking into healthy weight loss strategies rather than switching meds, at least at first. you do have some other options to try if it simply doesn't go well. However, abilify and geodon also tend to be more activating and whatnot than the big 3, which are more sedating, so they are not always good choices for people.... it's very complicated with the AAPs. Talk to your doctor.

Anna
BP I, Most Recent Episode Depressed, like suicidally depressed.

Currently on: neurontin,. seroquel, tienaptine, NAC, lithium, temazepam, latuda, provigil, a bunch of health meds/supps to deal w/ s.e. of crazy meds. (metformin, armour thyroid, Vit B 12 shots, magnesium, the list goes on, sigh, I feel like an OLD person, heh). Yeah, i am on a lot of crazy meds.

Revenge Strategist Extraordinare since 2011... Yes, you may contact me for services/ideas.

#6 CrazyCatLady

CrazyCatLady

    Member

  • Member
  • Pip
  • 392 posts

Posted 07 July 2011 - 12:43 PM

I haven't really gained any weight, but I haven't been able to lose any either. I cut down my food intake, but I have zero motivation when it comes to exercise, so I know that's part of the problem. Cutting out food did nothing for me. If you can, maybe try cutting down on your caloric intake and try to exercise a little each day, or at least a few days a week to see if that helps.
DX: Schizoaffective Disorder (Bipolar Type), PTSD, ADD, Asthma
Current Meds: Trileptal (450mg 2xday), Latuda (40mg), Risperdal (1mg), Ritalin (10-40mg/day), Zyprexa-Zydis (5mg PRN), BCP's, albuterol inhaler PRN.


Previous DX: Bipolar w/ psychotic features,MDD, OCD, GAD, Borderline, Dysthymia, That's all I can think of.
Previous Meds: Invega, Prozac, Celexa, Lexapro, Paxil, Zoloft, Remeron, Geodon, Ambien, Buspar, Effexor, Amitriptyline, Wellbutrin SR, Trazodone

#7 Disorderly

Disorderly

    Sound of Madness

  • Member
  • Pip
  • 96 posts

Posted 07 July 2011 - 02:08 PM

I had to work my ass off while on Risperdal to lose weight. Usually did 45 minutes of weights 4 days a week and 30-60 minutes cardio 6 days and a 1,000 calorie diet. I lost about 30 lbs, but gained it all back. It's very difficult to lose on Risperdal. On Abilify my weight is just coming off, pretty fast actually and I haven't even been exercising much. I eat even less than I did on Risperdal now, I'm not hungry which is good and should be the norm considering how sedentary I usually am.





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.